Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 33, NWS Albuquerque, NM

October 16, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Oct 16, 2016, 3:30 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Oct 17, 2016, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2016, 3:30 AM MDT (09:30 UTC)
In effect from
Oct 17, 2016, 10:00 AM MDT
Expired
Oct 17, 2016, 7:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4661 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS85 KABQ 160930
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 AM MDT SUN OCT 16 2016

...RED FLAG WARNING FROM 11 AM TO 8 PM MDT TODAY ACROSS THE
NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

...RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY ALONG AND EAST
OF THE CENTRAL MOUNTAINS TO THE TEXAS STATE LINE DUE TO STRONG
WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

.A STRONG JET STREAM WILL BE OVER PORTIONS OF NEW MEXICO THE NEXT
48 HOURS. GUSTY WINDS WILL MIX DOWN TO THE SURFACE AND ESPECIALLY
AFFECT EASTERN PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. THE
COMBINATION OF AN UNUSUALLY DRY AIRMASS...EXCESSIVELY WARM
TEMPERATURES FOR THIS TIME OF YEAR...GUSTY WIND AND CURED OR
DORMANT FUEL LEADS TO CRITICAL FIRE WEATHER GROWTH CONDITIONS
TODAY AND MONDAY. A CHINOOK DOWNSLOPE WIND AND DRYING EVENT IS
ALSO EXPECTED SUNDAY NIGHT ALONG THE SANGRE DE CRISTOS. 

NMZ103-104-108-162200-
/O.UPG.KABQ.FW.A.0035.161017T1500Z-161018T0100Z/
/O.NEW.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
/O.EXT.KABQ.FW.W.0032.161016T1700Z-161017T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
330 AM MDT SUN OCT 16 2016

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS...NORTHEAST AND EAST
  CENTRAL PLAINS LATE THIS MORNING THROUGH EARLY EVENING TODAY AND
  ONCE AGAIN LATE MORNING THROUGH EARLY EVENING ON MONDAY.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.
  HIGHER WINDS SUNDAY NIGHT INTO MONDAY ACROSS THE SANGRES AND
  EAST SLOPES.

* RELATIVE HUMIDITY...MINIMUMS 5 TO 9 PERCENT PLAINS AND 10 TO 15
  PERCENT MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ107-162200-
/O.UPG.KABQ.FW.A.0035.161017T1500Z-161018T0100Z/
/O.NEW.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
330 AM MDT SUN OCT 16 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...SANDIA/MANZANO/GALLINAS MOUNTAINS AND 
  ADJACENT HIGH PLAINS LATE MORNING THROUGH EARLY EVENING ON 
  MONDAY. 

* 20 FOOT WINDS...WEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
3 follow-up statements
090 
WWUS85 KABQ 162151
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT SUN OCT 16 2016

...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING ACROSS THE
NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

...RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

.A STRONG JET STREAM WILL BE OVER PORTIONS OF NEW MEXICO THROUGH
MONDAY. GUSTY WINDS WILL MIX DOWN TO THE SURFACE AND ESPECIALLY
AFFECT EASTERN PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. THE
COMBINATION OF AN UNUSUALLY DRY AIRMASS...EXCESSIVELY WARM
TEMPERATURES FOR THIS TIME OF YEAR...GUSTY WIND AND CURED OR
DORMANT FUEL LEADS TO CRITICAL FIRE WEATHER GROWTH CONDITIONS
TODAY AND MONDAY. A CHINOOK DOWNSLOPE WIND AND DRYING EVENT IS
ALSO EXPECTED SUNDAY NIGHT ALONG THE SANGRE DE CRISTOS.

NMZ103-104-108-170200-
/O.CON.KABQ.FW.W.0032.000000T0000Z-161017T0200Z/
/O.CON.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
351 PM MDT SUN OCT 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...

* AREA AND TIMING...NORTHEAST HIGHLANDS...NORTHEAST AND EAST
  CENTRAL PLAINS THROUGH EARLY THIS EVENING...AND ONCE AGAIN
  MONDAY FROM LATE MORNING THROUGH EARLY EVENING.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. HIGHER
  WINDS TONIGHT INTO MONDAY ACROSS THE SANGRES AND EAST SLOPES DUE
  TO A MOUNTAIN WAVE.

* RELATIVE HUMIDITY...MINIMUMS 5 TO 9 PERCENT PLAINS AND 10 TO 
  15 PERCENT MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ107-170200-
/O.CON.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
351 PM MDT SUN OCT 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...

* AREA AND TIMING...SANDIA/MANZANO/GALLINAS MOUNTAINS AND 
  ADJACENT HIGH PLAINS LATE MORNING THROUGH EARLY EVENING ON 
  MONDAY. 

* 20 FOOT WINDS...WEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
087 
WWUS85 KABQ 170207
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
807 PM MDT SUN OCT 16 2016

...RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

.A STRONG JET STREAM WILL BE OVER PORTIONS OF NEW MEXICO THROUGH
MONDAY. GUSTY WINDS WILL MIX DOWN TO THE SURFACE AND ESPECIALLY
AFFECT EASTERN PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. THE
COMBINATION OF AN UNUSUALLY DRY AIRMASS...UNUSUALLY WARM
TEMPERATURES FOR THIS TIME OF YEAR...GUSTY WIND AND CURED OR
DORMANT FUEL WILL AGAIN CREATE CRITICAL FIRE WEATHER GROWTH
CONDITIONS MONDAY. A STRONG DOWNSLOPE WIND AND DRYING EVENT IS
STILL EXPECTED TONIGHT ALONG AND IMMEDIATELY TO THE EAST OF THE
SANGRE DE CRISTOS...THOUGH HUMIDITY LEVELS WILL RISE ABOVE
CRITICAL VALUES.

NMZ103-104-108-171400-
/O.CAN.KABQ.FW.W.0032.000000T0000Z-161017T0200Z/
/O.CON.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
807 PM MDT SUN OCT 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...
...RED FLAG WARNING FOR TODAY HAS EXPIRED...

* AREA AND TIMING...NORTHEAST HIGHLANDS...NORTHEAST AND EAST
  CENTRAL PLAINS FROM LATE MORNING THROUGH EARLY EVENING MONDAY.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. 
 
* RELATIVE HUMIDITY...MINIMUMS 5 TO 10 PERCENT PLAINS AND 10 TO
  15 PERCENT MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ107-171400-
/O.CON.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
807 PM MDT SUN OCT 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...

* AREA AND TIMING...SANDIA/MANZANO/GALLINAS MOUNTAINS AND ADJACENT
  HIGH PLAINS LATE MORNING THROUGH EARLY EVENING MONDAY.

* 20 FOOT WINDS...WEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
411 
WWUS85 KABQ 170928
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 AM MDT MON OCT 17 2016

...RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

.THE EXCESSIVELY STRONG JET WILL CONTINUE TO MAKE ITS WAY OVER
NORTHERN AND CENTRAL NEW MEXICO TODAY. LOCALIZED STRONG WIND IS
ALREADY IMPACTING PORTIONS OF THE SANGRE DE CRISTOS. THIS STRONG
WIND WILL EXPAND AS THE DAY PROGRESSES AND IMPACT THE EASTERN HALF
OF THE FORECAST AREA. THE STRONGER WIND FLOW COMBINED WITH AN
UNUSUALLY DRY AND WARM AIRMASS PLUS DORMANT OR NEAR DORMANT
GRASSES AND SHRUBS MEAN CRITICAL FIRE GROWTH CONDITIONS. 

NMZ103-104-107-108-180100-
/O.CON.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
328 AM MDT MON OCT 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHEAST HIGHLANDS...NORTHEAST AND EAST
  CENTRAL PLAINS FROM LATE MORNING THROUGH EARLY EVENING.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUMS 6 TO 10 PERCENT PLAINS AND 10 TO 16 PERCENT
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 16, 3:23 AM MDT, 7 minutes earlier.

Area forecast discussion, Oct 16, 3:23 AM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
323 AM MDT SUN OCT 16 2016

.SYNOPSIS...
Dry and unusually warm conditions will persist into Monday with
high temperatures forecast to approach and in some cases exceed
record values, mainly across the eastern plains. Winds will be on
the uptrend as well, especially late tonight through Monday across
the Sangre De Cristo Mountains where a high wind warning is in
place for potentially damaging winds. Windy conditions will
prevail across much of east central and northeast New Mexico
Monday. A cooling trend will begin Tuesday with a weak front, but
will really kick in Wednesday with a stronger front. By Thursday,
daytime temperatures will be below normal across much of central
and eastern New Mexico. A warming trend will resume by late week
and into next weekend, with temperatures going back above normal
areawide and dry conditions persisting.

&&

.DISCUSSION...
Another unusually warm day is on tap with plenty of sunshine and
increasing wind speeds as a strong jet stream continues to
penetrate further east and south into the southern Rockies and
deepens a lee side trough. New daily record high temperatures are
forecast at a number of eastern plains locales and near record
highs are forecast across portions of central New Mexico,
including the Albuquerque and Santa Fe Metros. Critical fire
weather conditions are expected across much of eastern New Mexico
today (see Fire Weather Discussion below for details).

Stronger winds aloft will continue to spread south into New Mexico
overnight into Monday, which will be the windiest day of the
forecast period. The high wind watch for the Sangres and Raton
Ridge has been upgraded to a warning, beginning at midnight
tonight and continuing into Monday evening. Wind advisories will
likely be required for Monday as well, mainly for the northeast
quarter and perhaps the Tusas Mountain zone. Despite decreasing
pressure heights and some cooling aloft, stronger downslope winds
on Monday will play a significant role in bringing highs across
eastern New Mexico back up to/near record values for one more
day. Critical fire weather conditions are forecast across much of
eastern New Mexico once again Monday (see Fire Weather Discussion
below for details).

A weak front, mainly backdoor, will provide some cooling Tuesday
and start a trend that will last into Thursday thanks to a
stronger frontal passage on Wednesday. Highs on Thursday are
forecast to be below normal across much of the area for a change.
A large ridge of high pressure will build over the Desert
Southwest going into the end of the work week, with good agreement
from the 00z GFS and ECMWF on placement and pressure heights. The
upper high is forecast to shift east over New Mexico into Texas
and weaken through next weekend. This transition will start a
warming trend Friday that will bring temperatures back above
normal areawide next weekend. Dry conditions look to persist for
the foreseeable future with neither the 00z GFS or ECMWF offering
much hope for precipitation through 240hrs.

11

&&

.FIRE WEATHER...
Main changes include adjusting Red Flag Warning today to an earlier
start time. Also will be upgrading Watch to Warning for the four
eastern zones Monday. Still looking at a strong Chinook like
wind/dry downslope scenario Sun night into Monday. Then some
modifications to the warm...dry and windy pattern Tue/Wed/Thu due to
a couple of cold frontal passages. They mainly look to be dry other
than some modifications to humidity. Warming/drying Friday and into
the weekend.

Continued to undercut model dewpoint guidance across the higher
terrain areas and areas to the lee of the central mtns through
Monday. Can already see the over bias from the models across SW
areas early this morning. Several hours of single digits expected NE
third the next couple of days...especially today. Excessive warmth
will also accompany the dryness with another round of near to record
high temps this afternoon and most likely Monday. Warm overnight
lows compared to normal Sunday night with some poorish recoveries
many areas...especially to the lee of the Sangre de Cristos. The
east slopes of the Sangre de Cristos could experience spotty strong
wind/low humidity during the Sunday night/Monday morning period due
to a classic Chinook wind situation. The excessively strong winds
will be localized however due to the nature of the mountain wave
interaction with the topography as well as the placement of the
stable layer just off the surface. Always a bit tough to say exactly
where the waves will crash. Winds will increase areawide today and
remain breezy to windy to even very windy into Monday. Some cirrus
and mountain wave clouds will be found over portions of the forecast
area...especially to the lee of the Sangres...today and Monday but
enough sunshine should reach the ground. Haines values will be a bit
paltry with 4/5 values today and Monday and be accompanies with
lower range mixing heights but the excessive heat and dryness plus
cured or curing fuels should offset that. Critical fire growth
period upcoming the next 48 hours.

Tuesday through Thursday look to be transition days. The main
Pacific wave will slide over the central Rockies Mon night to Tue
night. A back door cold front will slide into the eastern plains Mon
night and bring cooler temperatures and higher humidity to that
area. Some breezes will remain across the north on Tue and expand on
Wednesday due to a double cold frontal passage. One front impacting
the eastern plains and the other across western/central areas. This
will set the stage for much cooler temperatures on Thursday. Below
normal high temps expected central and eastern areas on Thursday.
Humidity readings will also modify on Thursday. The GFS model
yesterday had showed some precipitation across the east on Thu but
it has trended drier like the other models. Thus confidence is
increasing that the main sensible weather impacts will be temp and
RH during this change period.

Models still show a ridge buildup over the SW area Fri with lasting
impacts into the following weekend. Some flattening of the ridge is
expected by late weekend however. Temps would warm while RH values
lower. Some breezes could return late weekend or early the
following week.

Ventilation will be changeable during the week. Initially higher
vent rates due to the stronger transport winds...despite the lower
mixing heights. Vent rates begin to lower due to the cold frontal
effects Tue through Thu. The upper ridge would most likely impact
vent rates in a not so good way Fri/Sat due to lower mixing heights
combined with lower transport wind. Some improvement expected by
early the following week.

50

&&

.AVIATION...
06Z TAF CYCLE
VFR conditions next 24 hrs. localized strong wind gusts to 40 kt
across the NE highlands and E slopes of the Sangre de Cristos
overnight. Winds will increase all areas Sunday. Gusts of 30 to
35 kt at GUP, LVS and TCC.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  80  42  77  40 /   0   0   0   0
Dulce...........................  74  37  73  34 /   0   0   0   0
Cuba............................  76  41  73  38 /   0   0   0   0
Gallup..........................  79  39  75  34 /   0   0   0   0
El Morro........................  74  37  74  35 /   0   0   0   0
Grants..........................  79  40  77  37 /   0   0   0   0
Quemado.........................  78  45  77  42 /   0   0   0   0
Glenwood........................  85  49  84  47 /   0   0   0   0
Chama...........................  70  34  68  32 /   0   0   0   0
Los Alamos......................  77  50  74  47 /   0   0   0   0
Pecos...........................  76  48  74  46 /   0   0   0   0
Cerro/Questa....................  74  40  72  37 /   0   0   0   0
Red River.......................  64  40  63  35 /   0   0   0   0
Angel Fire......................  69  34  66  28 /   0   0   0   0
Taos............................  77  36  74  34 /   0   0   0   0
Mora............................  74  51  73  44 /   0   0   0   0
Espanola........................  81  43  79  44 /   0   0   0   0
Santa Fe........................  75  47  75  47 /   0   0   0   0
Santa Fe Airport................  80  41  79  42 /   0   0   0   0
Albuquerque Foothills...........  79  52  80  51 /   0   0   0   0
Albuquerque Heights.............  83  51  82  50 /   0   0   0   0
Albuquerque Valley..............  86  46  84  45 /   0   0   0   0
Albuquerque West Mesa...........  84  50  83  49 /   0   0   0   0
Los Lunas.......................  86  46  85  45 /   0   0   0   0
Rio Rancho......................  84  50  83  49 /   0   0   0   0
Socorro.........................  87  49  87  50 /   0   0   0   0
Sandia Park/Cedar Crest.........  77  49  76  47 /   0   0   0   0
Tijeras.........................  79  50  78  48 /   0   0   0   0
Moriarty/Estancia...............  80  43  79  39 /   0   0   0   0
Clines Corners..................  78  49  77  43 /   0   0   0   0
Gran Quivira....................  79  48  79  47 /   0   0   0   0
Carrizozo.......................  84  54  85  50 /   0   0   0   0
Ruidoso.........................  80  54  80  49 /   0   0   0   0
Capulin.........................  83  53  82  40 /   0   0   0   0
Raton...........................  85  49  84  39 /   0   0   0   0
Springer........................  86  50  85  40 /   0   0   0   0
Las Vegas.......................  84  50  82  40 /   0   0   0   0
Clayton.........................  90  56  90  44 /   0   0   0   0
Roy.............................  86  51  86  42 /   0   0   0   0
Conchas.........................  90  57  90  48 /   0   0   0   0
Santa Rosa......................  89  55  89  49 /   0   0   0   0
Tucumcari.......................  95  56  94  47 /   0   0   0   0
Clovis..........................  90  52  89  49 /   0   0   0   0
Portales........................  91  53  90  51 /   0   0   0   0
Fort Sumner.....................  92  52  90  49 /   0   0   0   0
Roswell.........................  93  50  92  50 /   0   0   0   0
Picacho.........................  87  54  86  52 /   0   0   0   0
Elk.............................  85  53  84  51 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 8 PM MDT this evening
for the following zones... NMZ103-104-108.

Red Flag Warning from 10 AM to 7 PM MDT Monday for the following
zones... NMZ103-104-107-108.

High Wind Warning from midnight tonight to 7 PM MDT Monday for the
following zones... NMZ512>515-527.

&&

11
Hazardous weather outlook, Oct 15, 5:45 AM MDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT SAT OCT 15 2016

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
545 AM MDT SAT OCT 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COUPLE HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST
ACROSS PORTIONS OF THE CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR
CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS.

A HIGH WIND WATCH IS IN EFFECT SUNDAY NIGHT THROUGH MONDAY MORNING
FOR THE SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE. WIND ADVISORIES
WILL LIKELY BE REQUIRED FOR MONDAY ALONG AND NORTH OF INTERSTATE
40 ACROSS EASTERN NEW MEXICO.

A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF EASTERN NEW MEXICO
MONDAY DUE TO THE POTENTIAL FOR MORE WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:29 AM MDTHigh Wind WarningABQ40 hr
Oct 16, 3:46 PM MDTWind AdvisoryABQ27 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.